Alert archive / Louisiana / Tornado Warnings in 2020

Tornado Warning 74, NWS Lake Charles, LA

November 25, 2020Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Nov 25, 2020, 7:18 AM CST for Evangeline Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 25, 2020, 7:18 AM CST (13:18 UTC)
Expired
Nov 25, 2020, 7:45 AM CST
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Evangeline Parish, LA

The radar

The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2020-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2020-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
2.3
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

460 
WFUS54 KLCH 251318
TORLCH
LAC039-251345-
/O.NEW.KLCH.TO.W.0074.201125T1318Z-201125T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
718 AM CST Wed Nov 25 2020

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Central Evangeline Parish in central Louisiana...

* Until 745 AM CST.
    
* At 717 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Mamou, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Reddell around 725 AM CST.
  Pine Prairie around 735 AM CST.
  Ville Platte around 740 AM CST.
  Chicot State Park, Indian Lake and Bayou Chicot around 745 AM CST.

Other locations impacted by this tornadic thunderstorm include St.
Landry.

This includes Interstate 49 between mile markers 39 and 40, and
between mile markers 43 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3089 9224 3085 9224 3085 9221 3079 9221
      3077 9217 3068 9217 3065 9220 3054 9239
      3054 9243 3053 9246 3049 9247 3061 9260
      3063 9260 3092 9227
TIME...MOT...LOC 1317Z 230DEG 31KT 3061 9248 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MM
1 follow-up statement
403 
WWUS54 KLCH 251328
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
728 AM CST Wed Nov 25 2020

LAC039-251345-
/O.CON.KLCH.TO.W.0074.000000T0000Z-201125T1345Z/
Evangeline LA-
728 AM CST Wed Nov 25 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CST FOR CENTRAL
EVANGELINE PARISH...
    
At 728 AM CST, a severe thunderstorm capable of producing a tornado
was located over Mamou, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Ville Platte around 750 AM CST.
  Chicot State Park around 800 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3054 9244 3064 9252 3085 9231 3068 9217
TIME...MOT...LOC 1328Z 233DEG 20KT 3064 9242 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 25, 6:17 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 25, 6:17 AM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
617 AM CST Wed Nov 25 2020

.AVIATION...A cold front advancing across the region this morning
will bring showers and possible a few thunderstorms. Winds will
become northerly and rains end with the passage of the front. MVFR
cloudiness will prevail this morning, while high clouds will
persist through the remainder of the forecast but within VFR.

&&

.PREV DISCUSSION... /issued 336 AM CST Wed Nov 25 2020/

DISCUSSION...
Not much change from the previous forecast cycle as active weather
pattern is about to begin. The first in a series of upper trofs
and associated cold fronts is approaching from the northwest this
morning. This front will continue to progress through the area
today with a line of showers and thunderstorms accompanying it.

The will stall across the coastal waters into Southeast Louisiana
for a time tonight and begin to drift back north Thursday as the
next upper trof enters the western U.S. Thursday still looks dry
for the most part, however increasing WAA and isentropic ascent
will promote increasing rain and thunderstorm chances Thursday
night into Friday. Rains will continue into Sunday as Low pressure
develops along the stalled frontal system. Still looks like a good
soaking rainfall event Friday through Sunday with expected
rainfall in the 5 to 6 inch range. After the front passes Sunday
much cooler and drier air will filter into the region with the
first freeze of the season becoming more likely across the area
for the first of December.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  45  74  59 /  90   0  10  70
LCH  78  54  75  65 /  80   0  20  70
LFT  80  56  76  66 /  70   0  20  50
BPT  78  54  75  66 /  70   0  20  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...23
Hazardous weather outlook, Nov 25, 5:15 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
515 AM CST Wed Nov 25 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-261115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
515 AM CST Wed Nov 25 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low as a cold
front moves through the area this morning there is a marginal risk
for an isolated tornado or damaging wind event.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another system moving through over the weekend could pose a low end
severe weather threat, as well as a threat of prolonged moderate
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-261115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
515 AM CST Wed Nov 25 2020

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Winds will continue to decrease this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A storm system moving through this weekend will result in a moderate
offshore flow developing behind it overnight Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 25, 3:59 AM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
359 AM CST Wed Nov 25 2020

TXZ180-259-260-251045-
Northern Newton TX-Northern Jasper TX-Tyler TX-
359 AM CST Wed Nov 25 2020

...SPECIAL WEATHER STATEMENT...

At 359 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Browndell to 7 miles north of Town Bluff.
Movement was east at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Jasper, Newton, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Farrsville, Mayflower, Jamestown, Harrisburg, Stringtown, Sam Rayburn
Dam and Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3118 9353 3115 9355 3111 9354 3109 9356
      3107 9353 3105 9353 3103 9351 3100 9358
      3097 9357 3096 9353 3094 9353 3088 9357
      3087 9356 3083 9357 3083 9431 3111 9411
      3116 9391 3118 9362 3117 9358 3119 9355
TIME...MOT...LOC 0959Z 269DEG 34KT 3112 9402 3090 9419

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 7:43 AM CSTSpecial Weather StatementLCHAcadia, Cameron, Evangeline, Jefferson Davis, Lafayette, Saint Landry47 min
Nov 25, 8:29 AM CSTSpecial Weather StatementLCHAcadia, Lafayette, Saint Landry, Vermilion46 min
Nov 25, 9:15 AM CSTSpecial Weather StatementLCHLafayette, Vermilion45 min
Nov 25, 9:58 AM CSTSpecial Weather StatementLCHSaint Martin, Vermilion47 min
Nov 25, 10:42 AM CSTSpecial Weather StatementLCHSaint Martin48 min

Nearby

Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.